MAUDE Adverse Event Report: STRYKER GMBH BONE SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L20MM; SCREW, FIXATION, BONE

STRYKER GMBH BONE SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L20MM; SCREW, FIXATION, BONE
Model Number 657420
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "a medial column plate was used from the variax set, the surgeon drilled the oblong hole using the compression side of the drill guide, to achieve compression, with a 2.6mm drill bit.He placed a 3.5mm nl screw in the hole and while he was tightening to achieve compression, the screw fell through the plate.The surgeon backed out the screw that had fallen through the plate, and then replaced same screw back in the plate.This caused around a two-minute delay.".
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.Device remains implanted in patient.

Brand Name
BONE SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L20MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16269488
Report Number0008031020-2023-00038
Device Sequence Number14939794
Product Code HWC
UDI-Device Identifier07613327073874
UDI-Public07613327073874
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K180500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number657420
Device Catalogue Number657420
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2023
Initial Report FDA Received Date01/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown